What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 13, 2:00 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 13, 2:00 AM CST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
300 AM CDT Tue Aug 13 2019
.SHORT TERM...(Today through Thursday night)
Issued at 300 AM CDT Tue Aug 13 2019
Latest surface analysis shows a front stretched out to our north
from central IN westward through central IL/MO and back into the
central Plains states. Convection is ongoing at the time of this
writing and is focused along this boundary. This boundary will
continue to slide south this morning and into the afternoon. As it
does there will be a threat for additional showers and storms. We've
been watching the cluster of storms that headed southeast and
impacting parts of southeast IL and southwest IN. The gust front
continued to head south allowing additional development.
During the morning hours, best chances for additional development
will be across the northern sections of the area, as the front
enters the CWA. Unsure how widespread the convection may be at this
point so keep PoPs in the scattered to low likely category.
As we head toward mid morning and into the afternoon, the focus will
shift farther south. After 18Z, the main areas that should be
impacted will be southeast MO, far southern IL and western KY. Right
now, the timing of said convection is where the challenge lies.
Models are split on whether renewed convection fires in our southern
counties or just to our south (AR/TN). After 00Z, only western KY
should be seeing any lingering PoPs.
As far as the severe threat...still looking like far southern MO and
all of west KY have the best chances. Instability will obviously not
be lacking today. Overall shear is weak, but may be enough to
organize a few cells that could be strong to severe.
Lastly, we have the issue of heat related headlines. We've been
toying with the idea of a heat advisory for today for several days
now and even as of this writing, it is still not an easy decision to
make. Latest suite of short term models indicate that even by
18Z, dewpoints will be in the mid to upper 70s. It is not until
later in the afternoon that dewpoints start dropping in our
northern areas. The bigger question right now is, how warm will we
get despite any clouds and convection. By the time we reach peak
heating, the best chances for reaching heat advisory criteria will
be in southern MO and western KY and that also the time where
convection has the best chance to fire. But determining exact
convective initiation with regards to the boundary placement is
going to be a challenge. The best coverage of storms may end up
firing just to our south. Given the uncertainty, it is probably
best to issue the advisory for the southern half of the area just
to be safe. It may only be a small window of time where we achieve
advisory level numbers though. However, we are already starting
out pretty warm, so it won't take long to reach the lower 90s.
.LONG TERM...(Friday through Monday)
Issued at 300 AM CDT Tue Aug 13 2019
High pressure will bring cooler and less humid air into the region
Wednesday and Thursday, along with rain-free conditions. Heat and
humidity will arrive for the weekend, but not to the extent we are
observing today in Missouri and far west KY. Model variability
becomes high by early next week, when it is possible another cold
front could arrive.
On Friday, the 500 mb trough will lift northeast. This will allow
slightly warmer and more humid air into our region, but highs will
still be under 90. GFS and ECMWF suggest some potential that a short
wave moving east from the Plains could bring an MCS type system very
close to the I-64 corridor early Friday, but decided to leave any
specific mention out for the time being, as NBM data suggests.
Model variability increases over the weekend into early next week.
The forecast blend gives previous model runs a heavy weighting, so
the forecast remains dry this weekend. Forecast highs remain in the
lower 90s with more uncomfortable dew points around 70 to the lower
70s. Afternoon heat indices are likely to creep back up to near 100
degrees.
&&
.AVIATION...
Issued at 300 AM CDT Tue Aug 13 2019
A broken band of thunderstorms stretching from southern Indiana
across south central Illinois into central Missouri will move
southeast into the area overnight. Confidence is not real high in
the evolution of this activity. Looking at available guidance, we
decided to add a thunder mention at KMVN, KEVV and KOWB overnight.
The activity should tend to dissipate some as it slips further
south towards daybreak, so just introduced VCSH to KCGI and KPAH
early Tuesday morning for now. New thunderstorm development by
Tuesday afternoon still appears to be more focused south into
Tennessee and Arkansas.
VFR conditions are expected across much of the area through the
period. However, a period of MVFR ceilings is expected behind the
front across the northern half of the area mid morning through
early afternoon Tuesday, impacting KMVN, KEVV, and KOWB. South to
southwest winds 5 to 10 knots tonight will shift to the west and
northwest around 10 knots with frontal passage Tuesday morning,
then become northerly and diminish into Tuesday evening.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory from 11 AM this morning to 6 PM CDT this evening
for ILZ088>094.
MO...Heat Advisory from 11 AM this morning to 6 PM CDT this evening
for MOZ086-087-100-107>112-114.
IN...None.
KY...Heat Advisory from 11 AM this morning to 6 PM CDT this evening
for KYZ001>013-015>017-020>022.
&&
CW/GM/RJPHazardous weather outlook, Aug 13, 2:53 AM CST, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
353 AM CDT Tue Aug 13 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
353 AM CDT Tue Aug 13 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
There will be scattered thunderstorms across the area today as a
cold front sags south into the region. While any of the storms
will be capable of very heavy rainfall and lightning, a few of the
storms may become severe, especially across parts of southeast MO
and western KY. Damaging winds would be the main severe threat,
although large hail is also a possibility.
Afternoon heat index values are expected to climb into the triple
digits once again. Refer to the heat advisory and special weather
statement for additional details.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible over parts of southeast MO and west
KY today.
In the hours before
Special weather statement, Aug 13, 1:30 AM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
230 AM CDT Tue Aug 13 2019
ILZ075>078-080>087-INZ081-082-085>088-KYZ014-018-019-MOZ076-
132100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-GIBSON-PIKE-POSEY-
VANDERBURGH-WARRICK-SPENCER-UNION KY-HENDERSON-DAVIESS-PERRY MO-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE,
ROCKPORT, MORGANFIELD, HENDERSON, OWENSBORO, AND PERRYVILLE
230 AM CDT Tue Aug 13 2019
...Heat indices around 100 degrees expected today...
Temperatures in the upper 80s to near 90 today will combine with
quite humid conditions to produce heat indices up close to 100
degrees for awhile today, before a cold front brings cooler and
drier air to the region later in the day. Those planning strenuous
outdoor activities will be mainly affected. Take frequent breaks
out of the sun, and be sure to drink plenty of fluids. Also make
sure outdoor pets have plenty of fresh water.
Special weather statement, Aug 13, 3:29 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
429 AM CDT Tue Aug 13 2019
ILZ076-131000-
Wayne IL-
429 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY UNTIL 500 AM CDT...
At 429 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fairfield, moving east at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fairfield, Wayne City, Cisne, Jeffersonville, Sims, Mount Erie and
Golden Gate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3859 8815 3826 8815 3825 8854 3826 8854
3826 8870 3860 8838
TIME...MOT...LOC 0929Z 257DEG 38KT 3837 8842
GREGSpecial weather statement, Aug 13, 4:05 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Paducah KY
505 AM CDT Tue Aug 13 2019
ILZ078-INZ081-085-131030-
Wabash IL-Posey IN-Gibson IN-
505 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WABASH...SOUTHERN
GIBSON AND NORTHEASTERN POSEY COUNTIES UNTIL 530 AM CDT...
At 505 AM CDT, Doppler radar was tracking a strong thunderstorm near
Owensville, or 9 miles south of Mount Carmel, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Princeton, Fort Branch, Haubstadt, Owensville, Poseyville, Cynthiana
and Francisco.
LAT...LON 3837 8745 3820 8746 3820 8747 3817 8747
3817 8790 3840 8780
TIME...MOT...LOC 1005Z 291DEG 41KT 3828 8776
GREGSpecial weather statement, Aug 13, 4:28 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Paducah KY
528 AM CDT Tue Aug 13 2019
ILZ084-MOZ076-131100-
Jackson IL-Perry MO-
528 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON AND CENTRAL PERRY
COUNTIES UNTIL 600 AM CDT...
At 528 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Perryville, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Perryville, Murphysboro, Ava, Grand Tower, St. Mary, Altenburg,
Vergennes, Frohna, Gorham, Longtown and Lithium.
LAT...LON 3792 8933 3760 8932 3769 8999 3788 8994
3787 8990 3790 8986 3790 8984 3788 8980
3785 8979 3785 8974 3780 8968 3782 8968
3783 8966 3786 8966 3791 8962
TIME...MOT...LOC 1028Z 266DEG 41KT 3777 8974
GREGSpecial weather statement, Aug 13, 4:34 AM CST, 11 minutes before
Special Weather Statement
National Weather Service Paducah KY
534 AM CDT Tue Aug 13 2019
INZ087-088-131115-
Warrick IN-Spencer IN-
534 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR WARRICK AND NORTHERN SPENCER
COUNTIES UNTIL 615 AM CDT...
At 534 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chandler, moving east at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Boonville, Newburgh, Chandler, Dale, Santa Claus, Folsomville,
Elberfeld, Chrisney, Tennyson and Gentryville.
LAT...LON 3797 8688 3794 8692 3800 8745 3803 8745
3804 8747 3819 8746 3820 8682
TIME...MOT...LOC 1034Z 274DEG 43KT 3810 8738
GREG